Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 2, 2017, 3:39 PM EDT for Okeechobee County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2017, 3:39 PM EDT (19:39 UTC)
- Expired
- May 2, 2017, 4:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 91 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 837 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
875
WWUS82 KMLB 021939
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
339 PM EDT TUE MAY 2 2017
FLZ058-022030-
Okeechobee FL-
339 PM EDT TUE MAY 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR OKEECHOBEE COUNTY UNTIL 430 PM
EDT...
At 339 PM EDT, Doppler radar was tracking a strong thunderstorm over
Basinger, moving southeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Treasure Island, Okeechobee, Basinger, Fort Drum and Four Seasons
Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2722 8095 2722 8097 2723 8099 2730 8100
2730 8102 2733 8105 2736 8103 2739 8112
2742 8114 2745 8115 2749 8120 2753 8121
2756 8117 2757 8079 2743 8068 2741 8068
2724 8073 2720 8079 2720 8083 2715 8087
TIME...MOT...LOC 1939Z 305DEG 20KT 2740 8098
$$
SmithWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 2, 3:04 PM EDT, 35 minutes earlier.
Area forecast discussion, May 2, 3:04 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 304 PM EDT Tue May 2 2017 .DISCUSSION... Current-Tonight...SCT-NMRS showers with embedded lightning storms ahead of a weak frontal trough pressing southward across ECFL this afternoon. Locally heavy downpours, occasional lightning and wind gusts to 30 to 35 mph have been the main threats. Convection continues to push off of the east coast where it will be a threat to small craft boaters. There may be a few strong storms yet this afternoon along the Treasure Coast as the activity continues southward into deeper moisture/warmer atmosphere and various boundaries. Winds quickly becoming NERLY behind the front across the I-4 corridor and points further south. Cannot rule out an isolated, brief shower north of KMLB thru late afternoon. Precipitation may linger over the Treasure Coast/Okeechobee for a couple hours past sunset. Much drier air will filter down the peninsula tonight with improving conditions. Min temps generally in the L/M60s over the interior/Volusia coast and M/U60s to near 70 degrees along the Space/Treasure coasts. ...Previous discussion... The 00z GFS showed lingering moisture band associated with a weakening frontal trough pushing south of Okeechobee on Wed as weak high pressure pushes offshore to our north. MOS POPs are less than 10 percent areawide Wed, so will have a dry forecast. Moisture ahead of the next front is forecast to reach the area Thu afternoon into Thu night and bring a chance for showers/storms. The band of convection should pass offshore Fri morning. Blended model guidance supports likely PoPs across the north Thu night and across the south on Fri. Weekend-Tue...Cool front settling through the Bahamas will leave the area in a dry west/northwest flow Sat. Weak high pressure ridge is then forecast to extend from the Gulf of Mexico across the Florida peninsula Sun-Tue and continue dry conditions. Morning lows will be below normal Sat/Sun and are projected to fall into the 50s over much of the area. High temperatures will also be below normal in the upper 70s to lower 80s Sat then a gradual moderating trend towards normal will occur through early next week with readings getting back in the mid-upper 80s. && .AVIATION... Winds quickly becoming NERLY as a frontal trough with associated convection ahead of it pass southward across ECFL this afternoon. Perhaps an ISOLD shra the remainder of the afternoon KISM- KMLB northward and SCT-NMRS shra/ISOLD tsra southward thru late afternoon/early evening. Generally VFR, but MVFR with convection and LCL IFR. Gradual improvement later this evening/overnight with winds becoming L/V and much drier air infiltrating back into the area from the north. NE/ENE winds on Wed and MSunny skies with dry cond. && .MARINE...Afternoon-Tonight...Weak frontal boundary continues southward across the coastal waters this afternoon. Winds quickly becoming NERLY behind this feature. Shower activity becoming ISOLD in nature, Cape northward, with SCT-NMRS shra/ISOLD tsra southward ahead of the front. Heavy downpours, gusty winds, and occasional lightning with offshore pushing convection. Precipitation threat will continue to diminish from north to south thru late day/early evening. Winds/seas locally higher invof precipitation. Winds AOB 15 kts thru tonight. Seas 3-4 ft, except up to 5 ft well offshore Cape northward into early evening. Still some choppy dominant wave periods making small craft boating less than ideal. Wed-Fri...A shortwave trough will dig into the southern Plains then lift northeast through late week, pulling a strengthening surface low with it. The associated frontal boundary will approach the local area Thu and slide to our southeast on Fri. ...Previous discussion... Wed-Fri...Weak high pressure area will push offshore to our north on Wed, which will bring a northeast/east wind flow Wed up to 10-15 knots. The next frontal trough will approach on Thu and southeast winds 10-15 knots will become south near 20 knots in the afternoon and into the night. Winds will become southwest early Fri then west by afternoon as the frontal boundary pushes through. Conditions for small craft operations will be poor to marginally hazardous Thu afternoon through Fri night. There will also be a band of showers/storms moving across the waters, mainly from Thu night into early Fri afternoon. Sat...Post frontal west/northwest winds may be near 20 knots in the morning but then are forecast to decrease in the afternoon. Seas 4-6 feet offshore. && .PRELIMINARY POINT TEMPS/POPS... DAB 62 84 69 87 / 0 0 0 30 MCO 64 88 67 90 / 0 0 0 30 MLB 71 85 72 87 / 10 0 0 20 VRB 67 85 70 88 / 20 10 10 20 LEE 64 90 68 89 / 0 0 0 30 SFB 64 88 67 90 / 0 0 0 30 ORL 65 87 68 91 / 0 0 0 30 FPR 69 86 69 88 / 20 10 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Sedlock LONG TERM....Pendergrast/Smith
Hazardous weather outlook, May 2, 9:36 AM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 936 AM EDT Tue May 2 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-022300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 936 AM EDT Tue May 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms are forecast to move eastward ahead of an approaching frontal boundary into the afternoon. Cloud to ground lightning and briefly strong wind gusts of 35 to 45 mph will be possible in the strongest storms. The main areas for development will be roughly from Metro Orlando to the Space and Treasure Coasts. Persons should monitor the weather for signs of developing thunderstorms. Outdoor activities should be suspended immediately if thunder is heard and move to an indoor location . .FLOOD IMPACT... Storms will be capable of bringing rainfall amounts of one to two inches in a relatively short amount of time. This can lead to temporary ponding of water on roadways and nuisance flooding, making travel hazardous. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous showers and thunderstorms will develop and move off the east coast as a frontal boundary pushes through. Wind gusts in excess of 35 knots will be possible as the storms approach the intracoastal waterway especially from Cape Canaveral southward. Rainfall will end behind the front as winds shift to the north and northeast. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. The chance of lightning storms will continue through midweek with the approach of a weak frontal trough on Tuesday, followed by a cool front Thursday night into Friday. The wildfire potential will remain high early this week as isolated thunderstorms will be capable of igniting new fire activity. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Pendergrast
In the hours before
Special weather statement, May 2, 3:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
339 PM EDT TUE MAY 2 2017
FLZ058-022030-
Okeechobee FL-
339 PM EDT TUE MAY 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR OKEECHOBEE COUNTY UNTIL 430 PM
EDT...
At 339 PM EDT, Doppler radar was tracking a strong thunderstorm over
Basinger, moving southeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Treasure Island, Okeechobee, Basinger, Fort Drum and Four Seasons
Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2722 8095 2722 8097 2723 8099 2730 8100
2730 8102 2733 8105 2736 8103 2739 8112
2742 8114 2745 8115 2749 8120 2753 8121
2756 8117 2757 8079 2743 8068 2741 8068
2724 8073 2720 8079 2720 8083 2715 8087
TIME...MOT...LOC 1939Z 305DEG 20KT 2740 8098
SmithThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:42 PM EDT | Special Marine Warning | MLB | 48 min | |
| May 2, 3:44 PM EDT | Special Weather Statement | MLB | Saint Lucie | 31 min |
| May 2, 4:33 PM EDT | Special Weather Statement | MLB | Martin | 27 min |
| May 2, 5:00 PM EDT | Special Weather Statement | MLB | Martin | 45 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.